Alert archive / Georgia / Small Craft Advisories in 2012
Small Craft Advisory 23, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Mar 25, 2012, 12:39 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2012, 12:39 PM EDT (16:39 UTC)
- Expired
- Mar 25, 2012, 5:25 PM EDT
- In force
- 5 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
122 WHUS72 KCHS 251639 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1239 PM EDT SUN MAR 25 2012 AMZ354-260000- /O.NEW.KCHS.SC.Y.0023.120325T1639Z-120326T0000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 1239 PM EDT SUN MAR 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
490 WHUS72 KCHS 251937 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 337 PM EDT SUN MAR 25 2012 AMZ354-260000- /O.CON.KCHS.SC.Y.0023.000000T0000Z-120326T0000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 337 PM EDT SUN MAR 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
902 WHUS72 KCHS 252125 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 525 PM EDT SUN MAR 25 2012 AMZ354-252230- /O.CAN.KCHS.SC.Y.0023.000000T0000Z-120326T0000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 525 PM EDT SUN MAR 25 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Mar 25, 10:34 AM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Mar 25, 10:34 AM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1034 AM EDT SUN MAR 25 2012 .SYNOPSIS... A DEEP UPPER LEVEL LOW WILL CROSS THE CAROLINAS TODAY. HIGH PRESSURE WILL BUILD ACROSS THE AREA TONIGHT THROUGH FRIDAY. A STORM SYSTEM COULD AFFECT THE SOUTHEAST UNITED STATES NEXT WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... DEEP WESTERLY/DOWNSLOPE FLOW WILL SUPPORT EARLY AFTERNOON HIGH TEMPERATURES IN THE MID 70S TO AROUND 80F. MEANWHILE...THE CORE OF THE DEEP 500 MB LOW CENTERED NEAR CLT SUNDAY MORNING WILL ROTATE SOUTHEAST AND THROUGH SOUTH CAROLINA THIS AFTERNOON. MODELS CONTINUE TO PROG A POOL OF 500 MB TEMPS AS COLD AS -21C OVER THE REGION AT 18Z. THE DIFFERENTIAL TEMPERATURE TREND WILL CONTRIBUTE TO LIFTED INDICES 0C TO -2C...700-500 MB LAPSE RATES 7 TO 8 C/KM AND TOTAL TOTALS IN THE MID TO UPPER 50S...AND FREEZING LEVELS WILL LOWER TO LESS THAN 8 KFT AGL. MOISTURE WRAPPING AROUND THE UPPER LOW WILL PRODUCE AT LEAST SCATTERED SHOWERS THIS AFTERNOON...AND PARAMETERS WILL SUPPORT A FEW THUNDERSTORMS WITH HAIL ACROSS SOUTH CAROLINA COUNTIES. AN ISOLATED THUNDERSTORM OR TWO COULD PRODUCE HAIL THE SIZE OF QUARTERS OF LARGER...AND STEEPENING LOW LEVEL LAPSE RATES/INCREASING DOWNDRAFT CAPES COULD SUPPORT AN ISOLATED DAMAGING MICROBURST. WILL CONTINUE TO ADDRESS THE ISOLATED SEVERE THUNDERSTORM THREAT WITHIN THE HAZARDOUS WEATHER OUTLOOK. IF WRAP AROUND MOISTURE SUPPORTS MORE WIDESPREAD CLOUDS/ SHOWERS...TEMPERATURES WILL FALL QUICKLY WITH THE ONSET OF PRECIPITATION...AND INSTABILITY/ASSOCIATED POTENTIAL FOR THUNDERSTORMS COULD DIMINISH. FARTHER SOUTH...CLOUDS WILL BE LESS PREVALENT ESPECIALLY SOUTH OF I-16 IN GEORGIA THIS AFTERNOON...SUPPORTING HIGH TEMPS IN THE UPPER 70S/AROUND 80F AND POPS WELL BELOW 15 PERCENT. THE MIXED LAYER WILL DEEPEN SUBSTANTIALLY THIS AFTERNOON ALLOWING FOR BREEZY CONDITIONS TO DEVELOP MANY AREAS. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... THE UPPER LOW WILL MOVE OFF TO THE SE OF THE NORTH CAROLINA COAST TONIGHT AND ANY LINGERING CONVECTION ACROSS OUR SOUTH CAROLINA ZONES WILL END DURING THE EVENING HOURS. CLOUDS COULD LINGER ACROSS PARTS OF SOUTH CAROLINA AS CYCLONIC MID/UPPER FLOW NOT PULLING OUT UNTIL LATE. AN UPTICK IN 1000 MB GEOSTROPHIC FLOW ON THE BACKSIDE OF THE UPPER LOW SHOULD KEEP LIGHT BREEZES STIRRING MANY AREAS TONIGHT AND TEMPS LIKELY TO HANG UP IN THE MID TO UPPER 50S. A STRONG UPPER RIDGE WILL REMAIN JUST WEST OF THE AREA ON MONDAY. BUILDING THICKNESSES AND MOSTLY SUNNY SKIES WILL ALLOW HIGH TEMPS TO PUSH BACK INTO THE LOWER TO MIDDLE 80S. A WEAK BACKDOOR COLD FRONT WILL DROP THROUGH LATE MONDAY NIGHT...WITH COOLER HIGH PRESSURE BUILDING ACROSS NORTHERN SECTIONS ON TUESDAY. HIGHS WILL BE NEAR SEASONAL NORMS IN THE NORTH WITH TEMPS IN THE LOWER 70S. MEANWHILE SOUTHEAST GA WILL REMAIN SOUTH OF THE BACKDOOR FRONT AND RISE INTO THE UPPER 70S. AN ISOLATED RAIN SHOWER CANNOT BE RULED OUT LATE TUESDAY OR TUESDAY NIGHT AS A WEAK COASTAL TROUGH SHIFTS INLAND...BUT DUE TO A LACK OF SUBSTANTIAL LOW-LEVEL MOISTURE WE MAINTAINED A DRY FORECAST. A ZONAL FLOW ALOFT AND SURFACE HIGH PRESSURE PUSHING OFF THE SOUTHEAST COAST ON WEDNESDAY WILL BRING ABOUT A WARMING TREND WITH HIGHS BACK IN THE 76-80 DEGREE RANGE. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... THE REGION WILL REMAIN BETWEEN AN UPPER TROUGH OFF THE MID-ATLANTIC COAST AND BROAD RIDGE OVER THE CENTRAL UNITED STATES WEDNESDAY THROUGH FRIDAY. WEAK HIGH PRESSURE WILL PERSIST AT THE SURFACE BUT SEVERAL WEAK...MAINLY DRY FRONTS WILL DROP THROUGH FROM THE NORTH DURING THE PERIOD. THERE ARE SIGNIFICANT DISCREPANCIES BETWEEN THE GFS AND ECMWF NEXT WEEKEND BUT IT APPEARS THE UPPER RIDGE TO THE WEST WILL FINALLY BREAK DOWN AND A POTENTIALLY UNSETTLED PATTERN DEVELOPS OVER THE REGION. WE ADDED SLIGHT CHANCE POPS SATURDAY THROUGH SUNDAY. ABOVE NORMAL TEMPS SHOULD CONTINUE. && .AVIATION /14Z SUNDAY THROUGH THURSDAY/... VFR THROUGH 12Z/26 AT KCHS/KSAV. MAINTAINED PREVAILING SURFACE WIND GUSTS 20-25 KT THIS AFTERNOON AS THE MIXED LAYER DEEPENS AND LOW LEVEL LAPSE RATES STEEPEN. A FEW SHOWERS/TSTMS WITH SMALL HAIL POSSIBLE AROUND THE CHARLESTON AREA THIS AFTERNOON WITH THE PASSAGE OF A STRONG MID LEVEL LOW PRES AREA...THUS MAINTAINED MENTION OF CBS. SOME CLOUDS COULD LINGER OVER KCHS TONIGHT BUT CIGS NOT EXPECTED TO BECOME MVFR. EXTENDED AVIATION OUTLOOK...VFR. && .MARINE... ELEVATED W/NW WINDS MAINLY 15-20 KNOTS WILL PERSIST TODAY AND TONIGHT. IF WINDS BECOME SUFFICIENTLY STRONG THIS AFTERNOON OFFSHORE GUST POTENTIAL COULD PROMPT A PERIOD OF SMALL CRAFT ADVISORIES WITHIN NEARSHORE WATERS. MARGINAL SMALL CRAFT ADVISORY CONDITIONS COULD DEVELOP OVER OUTER GEORGIA WATERS AFTER MIDNIGHT TONIGHT BUT CONFIDENCE IN A LATE SECOND PERIOD SCA INSUFFICIENT TO JUSTIFY THE ADVISORY. SEAS WILL AVERAGE 2-4 FT WITHIN 20 NM AND 3-5 FT BEYOND 20 NM THROUGH TONIGHT. LATE MONDAY NIGHT THROUGH TUESDAY NIGHT WILL BE THE NEXT MAIN SURGE AS A BACKDOOR FRONT DROPS THROUGH THE WATERS AND HIGH PRESSURE BUILDS DOWN THE COAST. AT THIS POINT OUR WINDS ARE JUST BELOW ADVISORY CRITERIA BUT SEAS MAY BRIEFLY TOP 6 FT OVER THE OFFSHORE GA WATERS TUESDAY NIGHT. BEYOND THAT WE WILL SEE OCCASIONAL SURGES IN WINDS/SEAS AS VARIOUS BOUNDARIES MOVE THROUGH THE AREA BUT AT THIS POINT CONDITIONS LOOK TO REMAIN BELOW ADVISORY LEVELS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS...SPR NEAR TERM...SPR SHORT TERM...JRL LONG TERM...JRL AVIATION...SPR MARINE...SPR
Hazardous weather outlook, Mar 25, 4:49 AM EDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 449 AM EDT SUN MAR 25 2012 AMZ352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-048- 051-260900- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND JASPER-BEAUFORT-COASTAL JASPER- 449 AM EDT SUN MAR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-SCZ043>045-049-050-052-260900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- INLAND COLLETON-DORCHESTER-INLAND BERKELEY-COASTAL COLLETON- CHARLESTON-TIDAL BERKELEY- 449 AM EDT SUN MAR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...AN UPPER LEVEL DISTURBANCE WILL CROSS THE CAROLINAS TODAY. A FEW THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON WHICH MAY PRODUCE SMALL HAIL. THERE IS A RELATIVELY SMALL RISK THAT ISOLATED THUNDERSTORMS BECOME SEVERE WITH LARGE HAIL AND LOCALIZED DAMAGING WIND GUSTS. THE EXPECTED TIME FRAME FOR THUNDERSTORMS TODAY WILL BE FROM 1 PM TO 8 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY TODAY.
In the hours before
Local storm report, Mar 25, 9:19 AM EDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
919 AM EDT SUN MAR 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 PM TSTM WND DMG 4 NNE STATESBORO 32.50N 81.76W
03/24/2012 BULLOCH GA UTILITY COMPANY
ONE TREE DOWN ALONG STILLWATER DRIVE.
0941 PM TSTM WND DMG 4 ESE MIDDLEGROUND 32.52N 81.76W
03/24/2012 BULLOCH GA UTILITY COMPANY
A COUPLE OF TREES REPORTED DOWN ALONG CLITO ROAD.
&&
EVENT NUMBER CHS1200073
EVENT NUMBER CHS1200074
JHPLocal storm report, Mar 25, 9:53 AM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
953 AM EDT SUN MAR 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG 3 WNW JASPER 32.37N 80.99W
03/24/2012 JASPER SC 911 CALL CENTER
ONE TREE REPORTED DOWN ALONG INTERSTATE 95 NEAR MILE
MARKER 10. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS1200075
JHPThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 8:51 PM EDT | Special Weather Statement | CHS | Candler | 24 min |
| Mar 24, 9:16 PM EDT | Special Weather Statement | CHS | Bulloch, Candler, Screven | 29 min |
| Mar 24, 9:37 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Effingham, Evans, Screven | 53 min |
| Mar 24, 10:03 PM EDT | Severe Thunderstorm Warning | CHS | Effingham, Screven | 57 min |
| Mar 24, 10:11 PM EDT | Special Weather Statement | CHS | Candler | 34 min |
| Mar 25, 12:13 AM EDT | Special Weather Statement | CHS | Bryan | 32 min |
| Mar 25, 1:31 AM EDT | Special Marine Warning | CHS | 89 min | |
| Mar 24, 10:30 PM EDT | Special Weather Statement | CHS | Orangeburg | 30 min |
| Mar 24, 10:53 PM EDT | Special Weather Statement | CHS | Dorchester | 22 min |
| Mar 24, 11:19 PM EDT | Special Weather Statement | CHS | Berkeley | 26 min |
| Mar 25, 1:49 PM EDT | Special Weather Statement | CHS | Berkeley | 56 min |
| Mar 25, 4:08 PM EDT | Special Weather Statement | CHS | Berkeley | 22 min |
Nearby
Small Craft Advisories in Georgia, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.